MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; TRANSDUCER, BLOOD PRESSURE, EXTRAVASCULAR

ANGIODYNAMICS ANGIODYNAMICS; TRANSDUCER, BLOOD PRESSURE, EXTRAVASCULAR
Catalog Number H965700300211
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly and performance specifications.The (b)(4) february 2016 complaint report was reviewed for the product family of perceptor dt/manifold and the failure mode, "hole in sterile pouch." no adverse trends were identified.The returned sample was visually inspected and the hole in the pouch was confirmed.As part of the receiving process at (b)(4) (the distributor in (b)(4)), all pouched products are removed from their inner boxes and a (b)(4) label (in (b)(4)) is applied to each pouch.Additional handling may occur if the pouches are 100% visually inspected.The pouched product is then re-boxed into the inner box by the (b)(4) warehouse employees.The hole in the (b)(6) was likely caused by the handle of the device in the pouch, however, what caused the handle to be pushed against the (b)(6) in a manner that resulted in a hole cannot be determined.Potential contributing factors include: handling of the pouches as they are placed in the inner boxes; handling during transit to (b)(4) warehouse; handling during (b)(4) labeling/inspection and re-boxing process; all pouches are 100% inspected per (b)(4) procedures during the sealing and final box processes.The directions for use (dfu) for the device contains the following warning: "contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged." (b)(4).
 
Event or Problem Description
As reported by (b)(4), hole in the product pouch was observed, which breached the sterility.The unused device had not been provided to a hospital, and was returned to (b)(4) for evaluation.

Brand Name
ANGIODYNAMICS
Common Device Name
TRANSDUCER, BLOOD PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5570604
Report Number1317056-2016-00050
Device Sequence Number405417
Product Code DRS
UDI-Device IdentifierH965700300211
UDI-PublicH965700300211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910764
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2018
Device Catalogue NumberH965700300211
Device Lot Number4969847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2016
Initial Report FDA Received Date04/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1